Alert archive / Florida / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Tampa Bay, FL

December 9, 20177 counties in Florida

NWS Tampa Bay, FL issued this wind chill advisory at Dec 9, 2017, 3:11 PM EST for 7 counties in Florida. It took effect at Dec 10, 2017, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2017, 3:11 PM EST (20:11 UTC)
In effect from
Dec 10, 2017, 4:00 AM EST
Expired
Dec 10, 2017, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-275 m²/s²
0-3 km storm-relative helicity
-300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS42 KTBW 092011
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
311 PM EST Sat Dec 9 2017

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

.A cold and dry airmass will be advecting into the area on
moderate north to northwest winds. The winds combined with
temperatures in the upper 30s will make temperatures feel like
they are near freezing near sunrise Sunday.

FLZ052-056-057-061-249-251-255-101300-
/O.NEW.KTBW.WC.Y.0003.171210T0900Z-171210T1300Z/
Polk-Hardee-Highlands-DeSoto-Inland Pasco-Inland Hillsborough-
Inland Manatee-
Including the cities of Lakeland, Winter Haven, Wauchula, 
Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, 
Arcadia, Dade City, Zephyrhills, Brandon, Plant City, 
Sun City Center, Parrish, Lakewood Ranch, and Myakka City
311 PM EST Sat Dec 9 2017

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Cold wind chills are expected. Expect wind chills to
  range from 30 above zero to 35 above zero.

* WHERE...Portions of central, south central and west central 
  Florida.

* WHEN...From 4 AM to 8 AM EST Sunday.

* ADDITIONAL DETAILS...Limit time outdoors and dress in warm
  layers of clothing to protect yourself from the cold. Remember 
  to bring pets indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$
1 follow-up statement
113 
WWUS42 KTBW 100812
WSWTBW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
312 AM EST Sun Dec 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST...

.A cold and dry airmass is advecting into the area under moderate
north to northwest winds. The winds combined with temperatures in
the upper 30s will make temperatures feel like they are near 
freezing near sunrise this morning.

FLZ052-056-057-061-249-251-255-101300-
/O.CON.KTBW.WC.Y.0003.171210T0900Z-171210T1300Z/
Polk-Hardee-Highlands-DeSoto-Inland Pasco-Inland Hillsborough-
Inland Manatee-
Including the cities of Lakeland, Winter Haven, Wauchula, 
Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, 
Arcadia, Dade City, Zephyrhills, Brandon, Plant City, 
Sun City Center, Parrish, Lakewood Ranch, and Myakka City
312 AM EST Sun Dec 10 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* WHAT...Cold wind chills are expected. Expect wind chills to
  range from 30 above zero to 35 above zero.

* WHERE...Portions of central, south central and west central 
  Florida.

* WHEN...Until 8 AM EST this morning.

* ADDITIONAL DETAILS...Limit time outdoors and dress in warm
  layers of clothing to protect yourself from the cold. Remember 
  to bring pets indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Hypothermia can occur if
precautions are not taken. Make sure you wear a hat and gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 10:14 AM EST, 4 hours 57 minutes earlier.

Area forecast discussion, Dec 9, 10:14 AM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1014 AM EST Sat Dec 9 2017

.DISCUSSION...
Area of showers are pushing through the southern half of the
area this morning, with some Gulf-induced showers behind the
main line moving in across coastal locations in the Tampa
Bay area. Cloudiness will start to thin out some in the
afternoon, but with the cold air starting to advect in, most
locations have already seen the high for the day.
Temperatures will remain generally steady to maybe
increasing a degree or two for the rest of the day. Have
adjusted temps, pops, and sky cover to reflect the frontal
passage, and will have the update out shortly. Beyond today,
rest of forecast is on track.

&&

.AVIATION...
Mostly IFR or lower ceilings this morning, with some periods
of light rain and gusty winds generally from 320-340. The
rain will continue to gradually shift to the south and skies
slowly clear out through the late morning from north to
south, with the winds remaining gusty through the day.

&&

.MARINE...
Buoy showing winds are 20-25 kts with gusts close to 30
knots and seas offshore near 8 feet. Current forecast is on
track and will not have much change for the update. Current
SCA will remain through this evening.

&&

.Preliminary Point Temps/PoPs...
TPA  60  43  58  44 /  40   0   0   0
FMY  66  44  61  42 /  90   0   0   0
GIF  58  38  57  37 /  60   0   0   0
SRQ  63  45  58  43 /  50   0   0   0
BKV  55  35  57  34 /  40   0   0   0
SPG  61  46  59  46 /  40   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 PM EST this evening for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60
     NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...05/Carlisle
DECISION SUPPORT...69/Close
Hazardous weather outlook, Dec 9, 3:19 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
319 AM EST Sat Dec 9 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-092030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
319 AM EST Sat Dec 9 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Tonight.

...THUNDERSTORM IMPACT...
Showers and thunderstorms will continue to clear out of the area
from north to south this morning, with some showers possibly
lingering over southwest Florida through the afternoon and early
evening. Some of the stronger storms will be capable of producing
damaging wind gusts and heavy rain with localized flooding.

...EXCESSIVE COLD IMPACT...
A much colder airmass is filling into the area behind a cold front
today. Temperatures tonight will approach freezing over the
northern Nature Coast, and drop into the mid to upper 30s over
interior sections of west central and southwest Florida. Make sure
to dress in layers to protect yourself from the cold.

...RIP CURRENT IMPACT...
High surf and breezy northwest winds will produce stronger and
more frequent rip currents along area beaches today and tonight.

...MARINE IMPACTS...
Sustained wind speeds of 20 to 25 knots will create hazardous
boating conditions for small craft operators today and tonight
across the coastal waters including the Tampa Bay and Charlotte
Harbor. Seas offshore will also build to up to 9 feet. Winds and
seas will subside early on Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...EXCESSIVE COLD IMPACT...
Temperatures will approach freezing over the Nature Coast again
Monday morning with lows in the mid to upper 30s away from the
coast over much of west central and southwest Florida. For many
locations, Monday morning is expected to be slightly cooler than
Sunday morning. Make sure to dress in layers to protect yourself
from the cold.

...MARINE IMPACTS...
Another cold front late Tuesday will cause winds to increase to
around 20 to 25 knots, before conditions subside again on
Wednesday. This will create hazardous boating conditions for
small craft operators.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:14 PM ESTSpecial Weather StatementTBWCitrus46 min
Dec 8, 8:20 PM ESTSpecial Marine WarningTBW40 min
Dec 8, 9:15 PM ESTSpecial Weather StatementTBWHernando30 min
Dec 8, 10:00 PM ESTSevere Thunderstorm WarningTBWCitrus, Sumter15 min
Dec 8, 10:16 PM ESTSpecial Weather StatementTBWManatee29 min
Dec 8, 10:30 PM ESTSpecial Marine WarningTBW60 min
Dec 8, 11:05 PM ESTSpecial Weather StatementTBWPasco40 min
Dec 9, 12:08 AM ESTSpecial Weather StatementTBWCharlotte37 min
Dec 9, 12:28 AM ESTSpecial Marine WarningTBW32 min
Dec 9, 12:35 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota25 min
Dec 9, 1:02 AM ESTSpecial Weather StatementTBWHillsborough28 min
Dec 9, 2:57 AM ESTSpecial Marine WarningTBW33 min
Dec 9, 3:15 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto30 min
Dec 9, 3:56 AM ESTSpecial Marine WarningTBW34 min
Dec 9, 3:59 AM ESTSpecial Weather StatementTBWLee46 min
Dec 9, 4:29 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota24 hr
Dec 9, 3:22 PM ESTFreeze WatchTBWCitrus, Hernando, Levy, Sumter23 hr
Dec 9, 3:22 PM ESTFreeze WarningTBWLevy17 hr

Nearby

Wind Chill Advisories in Florida, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.